MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD INSTRUMENT; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD INSTRUMENT; COUNTER, DIFFERENTIAL CELL
Catalog Number 09H39-01
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
During installation of the cell-dyn emerald the abbott field service engineer(fse) connected the printer, ups and barcode reader.When they then powered on the analyzer they observed a large spark.The ups, cell-dyn emerald and printer were non-functional after this occurred.No impact to patient management or user safety was reported.
 
Additional Manufacturer Narrative
The abbott field service representative (fsr) observed a large spark generated from the cell-dyn emerald serial number: (b)(6) when the printer, barcode reader and ups were connected, and the instrument was powered on.The ups was found to have wires that should have been fused together that were not.The instrument was not functional after the spark.The fsr determined the cell-dyn emerald, serial number: (b)(6), was the cause of the issue and cell-dyn emerald, serial number: (b)(6), was successfully installed to resolve the issue.The instrument service history review revealed no additional tickets associated with spark/smoke.There were no additional service or complaint issues on or around the date this complaint was initiated that may have contributed to this issue.A review of tracking and trending did not identify any trends with regards to the current issue.The current ticket is the sole complaint related to spark/smoke for the cell-dyn emerald (09h39-01).The device history record was reviewed, and no non-conformance's or potential non-conformance's was identified.Labeling was reviewed and found to be adequate.Based on the investigation, no systemic issue or deficiency of the cell-dyn emerald, serial number: (b)(6), was identified.
 
Event or Problem Description
During installation of the cell-dyn emerald the abbott field service engineer (fse) connected the printer, ups and barcode reader.When they then powered on the analyzer they observed a large spark.The ups, cell-dyn emerald and printer were non-functional after this occurred.No impact to patient management or user safety was reported.

Brand Name
CELL-DYN EMERALD INSTRUMENT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key23464581
Report Number2919069-2025-00045
Device Sequence Number13018793
Product Code GKZ
UDI-Device Identifier00380740020088
UDI-Public(01)00380740020088
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K081495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09H39-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown